The Last Few Weeks


#1

Have been, well, weird. My levels have been so low! I go to bed low wake up low, eat, stay low. I’ve cut my insulin back because i keep having hypos. Apparently… I’m in the honeymoon period. Well, its hard to think i have diabetes when all i have is two units of NovoRapid breakfast, Lunch and Dinner and 22 Lantus.

It’s so hard when i wake up at 3.9 or 4.2 and think i have to have something to bring me up have my injection then eat my 3 portions of carbs. It’s impossible. So a few mornings, I’ve just skipped my insulin. I eat and when i check again before lunch I’m still around 4 - 5. What is going on!!!

Am i doing the right thing by skipping my morning insulin when my levels are so good?

Have any of you guys dealt with this? What should i do?

Peace Love Empathy, Linda.


#2

hey linda, i think you are honeymooning. did you check with your endo? it basically means that your pancreas is still producing insulin, but it will gradually stop producing insulin and shut down altogether. i think you should ask your endo or a diabetes nurse what to do. they are really helpful!

i myself suspect that i am either a honeymooning type 1 or that i’m a non-insulin resistant type 2. i just had my blood taken for a c-peptide test today and i’m already itching to know what’s going on with me. cheerios (:


#3

Hi Linda,

Actually, if you are running low most of the day, it seems to me that you need to reduce your basal insulin (Lantus), not necessarily the amount you give with meals. But it sounds like your rapid-acting insulin is where you’ve made the reduction (by skipping your mealtime dosage), but made little reduction in your dosage of Lantus. 22 units seems a bit on the high side for a newly diagnosed type 1 (I use less than 10 units, and I’ve had type 1 for 31 years), but it is highly individual, as some people’s total daily insulin dosage is more than 50% basal. However, if you’re dropping all day, thats a clear suggestion that you have too much insulin circulating in the bloodstream throughout the day. I would suggest cutting your dose of Lantus but continuing with your mealtime dosages. Pattern recognition is a key to insulin replacement therapy, and it takes time to develop that skill, but over time you will begin to more easily identify the sources behind your numbers and be better able to make the constant adjustments that come with it.


#4

Thanks heaps for your help! It’s so hard to know what to do all this is still so new to me.

I have been cutting my latnus! My endo keeps telling me i’m too high and to keep having more! But i’m just so sick of the hypos! I’ve cut my lantus form 26 to 22 over the last couple of days i’ll continue doing that till i find the right amount! :slight_smile:


#5

I’m on 9 units of Lantus, and 5-9 of NovoRapid before each meal, and the same thing is happening to me. I can eat AS MUCH as I want and not go above 7. in fact I have to eat lots 'cause I keep dropping to about 3. My doctor told me to cut the NovoRapid, NOT the lantus and that maybe I wouldn’t need any rapid insulin before some meals, my lantus would be enough for everything. that’d be GREAT! ( I was diagnosed about a month after you were.)


#6

Ah, now I see how you got that nice a1c lol. Does sound like the Lantus to me - seems an odd balance with so much Lantus and so little meal insulin. But anyways, this is a really old message and I’m really late to reply to it! How are things these days? Getting settled? it’s hard with the honeymoon period isn’t it :frowning: